Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 51, NWS Charleston, WV

June 17, 20156 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 17, 2015, 5:54 PM EDT for 6 counties in West Virginia. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2015, 5:54 PM EDT (21:54 UTC)
Expired
Jun 17, 2015, 6:45 PM EDT
In force
51 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Lewis County, WV, Upshur County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 120 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:05 PM EDTTSTM WND DMGTroy, WVTREES DOWN ALONG WV18 AND WV47
Jun 17, 6:05 PM EDTHAIL 0.75Troy, WVSOME MINOR ACCUMULATION OF PEA SIZED HAIL. LARGEST SIZE ESTIMATED TO BE AROUND PENNY SIZED. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WUUS51 KRLX 172154
SVRRLX
WVC007-017-021-041-097-101-172245-
/O.NEW.KRLX.SV.W.0051.150617T2154Z-150617T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
554 PM EDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEWIS COUNTY IN WEST VIRGINIA...
  SOUTHERN DODDRIDGE COUNTY IN WEST VIRGINIA...
  WESTERN UPSHUR COUNTY IN WEST VIRGINIA...
  CENTRAL GILMER COUNTY IN WEST VIRGINIA...
  NORTHEASTERN BRAXTON COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 645 PM EDT

* AT 554 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR GLENVILLE...AND MOVING EAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUCKHANNON...WESTON...GLENVILLE...ROCK CAVE...STONEWALL JACKSON...
  BURNSVILLE...SAND FORK...COXS MILLS...LORENTZ...CLEVELAND...HACKER
  VALLEY...FALLS MILLS...IRELAND...SAND RUN...STOUTS MILLS...ALUM
  BRIDGE...KANAWHA HEAD...FRENCH CREEK...BALDWIN AND LINN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3862 8037 3895 8093 3910 8081 3905 8022
TIME...MOT...LOC 2154Z 283DEG 27KT 3903 8081 

$$

14
2 follow-up statements
413 
WWUS51 KRLX 172218
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
618 PM EDT WED JUN 17 2015

WVC017-172227-
/O.CAN.KRLX.SV.W.0051.000000T0000Z-150617T2245Z/
DODDRIDGE WV-
618 PM EDT WED JUN 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DODDRIDGE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3862 8037 3881 8063 3894 8074 3906 8063
      3905 8022
TIME...MOT...LOC 2217Z 283DEG 27KT 3899 8059 

$$

WVC007-021-041-097-101-172245-
/O.CON.KRLX.SV.W.0051.000000T0000Z-150617T2245Z/
LEWIS WV-UPSHUR WV-GILMER WV-BRAXTON WV-WEBSTER WV-
618 PM EDT WED JUN 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR LEWIS...WESTERN UPSHUR...EAST CENTRAL GILMER...NORTHEASTERN
BRAXTON AND NORTH CENTRAL WEBSTER COUNTIES...

AT 617 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR STONEWALL JACKSON...OR 7 MILES
SOUTHWEST OF WESTON...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
BUCKHANNON...WESTON...ROCK CAVE...STONEWALL JACKSON...BURNSVILLE...
LORENTZ...CLEVELAND...HACKER VALLEY...FALLS MILLS...IRELAND...SAND
RUN...KANAWHA HEAD...FRENCH CREEK...WALKERSVILLE...EDEN...CAMDEN AND
HORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3862 8037 3881 8063 3894 8074 3906 8063
      3905 8022
TIME...MOT...LOC 2217Z 283DEG 27KT 3899 8059 

$$

14
099 
WWUS51 KRLX 172243
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
643 PM EDT WED JUN 17 2015

WVC007-021-041-097-101-172253-
/O.EXP.KRLX.SV.W.0051.000000T0000Z-150617T2245Z/
LEWIS WV-UPSHUR WV-GILMER WV-BRAXTON WV-WEBSTER WV-
643 PM EDT WED JUN 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR LEWIS...WESTERN UPSHUR...EAST
CENTRAL GILMER...NORTHEASTERN BRAXTON AND NORTH CENTRAL WEBSTER
COUNTIES WILL EXPIRE AT 645 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3862 8037 3881 8063 3894 8074 3906 8063
      3905 8022
TIME...MOT...LOC 2238Z 283DEG 27KT 3899 8059 

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:48 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 17, 3:48 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
348 PM EDT WED JUN 17 2015

.SYNOPSIS...
FRONT LIFTS SLIGHTLY NORTH INTO THURSDAY...BUT SINKS SOUTH AGAIN
THURSDAY NIGHT INTO FRIDAY. ROUNDS OF CONVECTION CONTINUE IN MUGGY AIR.
REMNANTS OF BILL COULD ENHANCE COVERAGE SATURDAY INTO SATURDAY NIGHT.

&&

.NEAR TERM /THROUGH THURSDAY/...
CLEARING TAKING PLACE OVER THE SOUTHERN HALF OF THE CWA AND BACK
INTO KENTUCKY WITH CONVECTION NOW FIRING OVER THE BULK OF THE OHIO
VALLEY. COVERAGE WILL INCREASE...PEAK OUT OVER THE NEXT FEW
HOURS...THEN DISSIPATE INTO THE EVENING AND OVERNIGHT HOURS. THERE
IS A FRONTAL BOUNDARY OVER JUST SOUTH OF THE UNI TO PKB TO CKB
LINE AND SHOULD OSCILLATE FURTHER TO THE NORTH. MODELS REALLY
HAVE A DIFFICULT TIME TRACKING THE BOUNDARY...SO FOCUSED MORE ON
THE UPPER LEVEL VORTICITY MAXIMA RUNNING THROUGH THE 500MB FLOW.
WITHIN THIS FLOW HOWEVER...THE ATMOSPHERE IS STILL SUFFERING FROM
THE CONVECTIVE DEBRIS AND STRATIFORM RAIN FROM CONVECTION HOURS
EARLIER...AND IS NOT AS UNSTABLE AS THE CLEARING OFF TO THE SOUTH.

SPC HAS THE SOUTHERN HALF OF THE CWA IN A SLIGHT RISK. THERE IS
SOME LOW LEVEL FLOW AVAILABLE FOR SHORT SEGMENTS AND SMALL
CLUSTERS OF STORMS WITH WIND BEING THE PRIMARY THREAT.

THURSDAY IS LARGELY A REPEAT OF TODAY. SYNOPTIC SCALE MODELS
SHOWING THE UNSTABLE PATTERN CONTINUING...BUT SPECIFICS MAY CHANGE
FOR THE HIGHEST POP PLACEMENT AND TIMINGS ONCE WE SEE WHAT OCCURS
LATER THIS EVENING AND EVEN OVERNIGHT WITH OUTFLOWS...MORE
CONVECTIVE DEBRIS...AND STRATIFORM PRECIPITATION SHIELDS FROM
DECAYING CONVECTION.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
WILL BASE FORECAST ON THE FRONT SAGGING BACK SOUTH THURSDAY NIGHT
INTO FRIDAY MORNING...TO ABOUT THE ROUTE 50 CORRIDOR ON FRIDAY.

WILL TRY TO HAVE A BAND OF LIKELY POPS THURSDAY NIGHT IN THE NORTH
SINKING DOWN INTO CENTRAL COUNTIES.

WILL LOWER POPS NORTH OF THE EXPECTED FRONT ON FRIDAY...ALONG OUR
NORTHERN BORDER COUNTIES.

FRONT OSCILLATES BACK NORTH FRIDAY NIGHT INTO SATURDAY AHEAD OF THE
REMNANTS OF BILL.

HAVE MOST WIDESPREAD LIKELY POPS SATURDAY AFTERNOON AND SATURDAY NIGHT.

WILL MENTION THE POSSIBILITY OF DOWNPOURS THROUGH THIS TIME PERIOD.
SO THE FLASH FLOOD HAZARD CONTINUES ALONG SMALL STREAMS CONTINUES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE REMNANTS OF WHAT WAS TROPICAL STORM BILL SHOULD QUICKLY EXIT
BEFORE SUNDAY.  SO WILL LOWER POPS EARLY...YET...INSTABILITY STILL
REDEVELOPS SUNDAY AFTERNOON INTO SUNDAY EVENING.

MAIN FRONTAL ZONE STILL IN OUR VICINITY MONDAY.

A FASTER WNW FLOW ALOFT TAKES CONTROL FOR DAY 5 INTO 6...MONDAY AND
TUESDAY...BEFORE RIDGE TRYING TO BUILD NORTH AGAIN ON WEDNESDAY. SO MAY
BE DEALING WITH SOME FASTER MOVING STORMS DAY 5/6.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
LOW CONFIDENCE FORECAST.

FIRST WAVE OF SHOWERS AND STORMS NOW MOVING INTO THE MOUNTAINS.
HAVE SOME CLEARING OVER THE EASTERN KENTUCKY AND SOUTHERN OHIO.
THIS SHOULD GENERATE ROUND TWO OF THE CONVECTION TODAY WITH THE
HEATING TAKING PLACE IN THE BREAKS IN THE CLOUDS.

CONVECTION WILL BE HIT OR MISS THROUGH THE REMAINDER OF THE
AFTERNOON AND EVENING. BECAUSE OF THIS...AMENDMENTS AND TEMPOS ARE
LIKELY TO BE ADDED TO THE FORECAST TODAY FOR TSRA.

GOING EASY ON THE FOG TONIGHT. THINK THERE WILL BE TOO MUCH CLOUD
COVER...AND SHOULD SEE SOME WIND OVER THE NORTHERN SITES. BEST
CHANCES FOR FOG WILL BE HTS AND CRW WHERE THE SKY HAS A BETTER
CHANCE TO CLEAR. AMOUNTS OF RAIN WILL ADD TO THE FOG EQUATION
TONIGHT.

MORE CONVECTION EXPECTED FROM MORNING ONWARD THURSDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: CONVECTION TIMING AND LOCATIONS WILL VARY.
FOG SET UP FOR TONIGHT IS NOT IN PLACE JUST YET. MAY NEED TO ADD A
LOW IFR STRATUS DECK LATER TONIGHT.

.AFTER 18Z THURSDAY...

BRIEF IFR CONDITIONS POSSIBLE IN THUNDERSTORMS THROUGH THE PERIOD.
TIMING AND INTENSITY OF MORNING FOG WILL DEPENDS OF LOCATIONS THAT
GET RAIN AND CAN CLEAR OUT AT NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/26
NEAR TERM...26
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...26
Hazardous weather outlook, Jun 17, 4:40 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT WED JUN 17 2015

OHZ066-067-182045-
PERRY-MORGAN-
440 PM EDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

ROUNDS OF THUNDERSTORMS COULD CAUSE FLASH FLOODING...PARTICULARLY
IF REPETITIVE STORMS OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND HAIL ON THURSDAY.

ROUNDS OF THUNDERSTORMS THROUGH THE WEEKEND COULD CAUSE FLASH
FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ075-076-083>087-VAZ003-004-WVZ005>011-013>020-
024>040-046-047-182045-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
440 PM EDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTAIN LOCAL
DOWNPOURS...CAUSING STREET AND POOR DRAINAGE FLOODING.
MORE SERIOUS FLASH FLOODING ON SMALLS STREAMS CAN DEVELOP
...PARTICULARLY IF REPETITIVE STORMS OCCUR.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND HAIL INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND HAIL ON THURSDAY.

THROUGH THE WEEKEND...ROUNDS OF SHOWERS AND THUNDERSTORMS WILL
STILL CONTAIN LOCAL DOWNPOURS...CAUSING STREET AND POOR DRAINAGE
FLOODING. MORE SERIOUS FLASH FLOODING ON SMALLS STREAMS CAN
DEVELOP...PARTICULARLY IF REPETITIVE STORMS OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

In the hours before

Special weather statement, Jun 17, 4:10 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
410 PM EDT WED JUN 17 2015

WVZ024>026-034-035-172115-
BOONE-LOGAN-MINGO-WYOMING-RALEIGH-
410 PM EDT WED JUN 17 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN RALEIGH...MINGO...
SOUTHEASTERN BOONE...LOGAN AND WYOMING COUNTIES...

AT 409 PM EDT...STRONG THUNDERSTORMS WERE LOCATED IN SOUTHERN WEST
VIRGINIA...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOGAN...PINEVILLE...MULLENS...OCEANA...MAN...DELBARTON...R.D. BAILEY
LAKE...WHARTON...BALD KNOB...HOLDEN...TWIN FALLS STATE PARK...GILBERT
CREEK...CHIEF LOGAN STATE...RED JACKET...BUSKIRK...
AMHERSTDALE-ROBINETTE...MALLORY...MOUNT GAY-SHAMROCK...HANOVER AND
HINCH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3752 8183 3755 8186 3753 8189 3755 8212
      3759 8213 3762 8218 3765 8217 3765 8218
      3763 8219 3787 8240 3797 8138 3750 8126
TIME...MOT...LOC 2009Z 277DEG 29KT 3770 8198

14
Special weather statement, Jun 17, 4:15 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
415 PM EDT WED JUN 17 2015

WVZ009-017-019-172115-
RITCHIE-WIRT-WOOD-
415 PM EDT WED JUN 17 2015

...A STRONG THUNDERSTORM WILL AFFECT RITCHIE...NORTHEASTERN WIRT AND
WOOD COUNTIES...

AT 414 PM EDT...A STRONG THUNDERSTORM WAS OVER WASHINGTON...OR NEAR
BELPRE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...BELPRE...HARRISVILLE...VIENNA...PENNSBORO...
WASHINGTON...NORTH BEND STATE PARK...MINERALWELLS...LUBECK...
ELLENBORO...CAIRO...PULLMAN...MACFARLAN...BURNT HOUSE...DAVISVILLE...
WALKER...NUTTER FARM...SMITHVILLE...BEREA AND FREEPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3929 8126 3927 8124 3927 8123 3929 8123
      3928 8091 3927 8091 3924 8090 3904 8093
      3904 8096 3902 8099 3913 8174 3919 8175
      3922 8172 3923 8169 3926 8170 3927 8168
      3927 8157 3930 8156
TIME...MOT...LOC 2014Z 276DEG 29KT 3921 8166

14
Special weather statement, Jun 17, 5:10 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
510 PM EDT WED JUN 17 2015

WVZ017>019-029-030-172215-
CALHOUN-RITCHIE-WIRT-LEWIS-GILMER-
510 PM EDT WED JUN 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RITCHIE...NORTHEASTERN
WIRT...NORTHWESTERN LEWIS...NORTHEASTERN CALHOUN AND GILMER
COUNTIES...

AT 509 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES EAST OF
ELIZABETH...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. IN
ADDITION...SMALL HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTON...GLENVILLE...SAND FORK...AUBURN...MACFARLAN...COXS MILLS...
MUNDAY...SAND RUN...BURNT HOUSE...STOUTS MILLS...BIG SPRINGS...ALUM
BRIDGE...SMITHVILLE...BALDWIN...BEREA...LINN...TROY...PETROLEUM...
CAMDEN AND NEWBERNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3913 8082 3911 8081 3909 8071 3911 8069
      3907 8047 3886 8054 3886 8058 3890 8061
      3890 8063 3889 8064 3889 8068 3886 8074
      3902 8133 3920 8127
TIME...MOT...LOC 2109Z 285DEG 28KT 3909 8122

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:14 AM EDTSpecial Weather StatementRLXCabell, Wayne61 min
Jun 17, 11:00 AM EDTSpecial Weather StatementRLXCabell, Lincoln, Wayne45 min
Jun 17, 4:10 PM EDTSpecial Weather StatementRLXLogan, Mingo, Wyoming65 min
Jun 17, 4:15 PM EDTSpecial Weather StatementRLXRitchie, Wood60 min
Jun 17, 5:10 PM EDTSpecial Weather StatementRLXGilmer65 min
Jun 17, 6:39 PM EDTSpecial Weather StatementRLXDoddridge, Gilmer, Pleasants, Ritchie66 min
Jun 17, 6:42 PM EDTSpecial Weather StatementRLXJackson, Mason63 min
Jun 17, 7:22 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Lewis, Roane53 min
Jun 17, 7:26 PM EDTSpecial Weather StatementRLXClay64 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.